Alert archive / South Dakota / Wind Advisories in 2006
Wind Advisory 24, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Dec 5, 2006, 11:32 AM CST for 18 counties in South Dakota. It took effect at Dec 5, 2006, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2006, 11:32 AM CST (17:32 UTC)
- In effect from
- Dec 5, 2006, 12:00 PM CST
- Expired
- Dec 5, 2006, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Aberdeen, SD
Counties Brown County, SD, Buffalo County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, McPherson County, SD, Potter County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 121 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 5.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1619 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 275 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KABR 051732 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1132 AM CST TUE DEC 5 2006 ...WIND ADVISORY IN EFFECT THIS AFTERNOON... .STRONG NORTHWEST WINDS WILL OCCUR TODAY ON THE SOUTHWEST SIDE OF A LOW PRESSURE SYSTEM TRACKING ACROSS EASTERN NORTH DAKOTA. SDZ003-004-009-015-016-060000- /O.NEW.KABR.WI.Y.0024.061205T1800Z-061206T0000Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG 1132 AM CST TUE DEC 5 2006 /1032 AM MST TUE DEC 5 2006/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 40 MPH CAN BE EXPECTED ACROSS NORTH CENTRAL SOUTH DAKOTA THIS AFTERNOON. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ PARKIN
2 follow-up statements
000 WWUS73 KABR 052027 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 227 PM CST TUE DEC 5 2006 ...WIND ADVISORY IN EFFECT THIS AFTERNOON... .STRONG NORTHWEST WINDS WILL OCCUR TODAY ON THE SOUTHWEST SIDE OF A LOW PRESSURE SYSTEM TRACKING ACROSS EASTERN NORTH DAKOTA. SDZ005-006-010-017-018-033>037-045-048-051-060000- /O.EXA.KABR.WI.Y.0024.000000T0000Z-061206T0000Z/ MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE- HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH... FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE... MILLER...MURDO...PRESHO...FORT THOMPSON 227 PM CST TUE DEC 5 2006 /127 PM MST TUE DEC 5 2006/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 40 MPH CAN BE EXPECTED ACROSS PORTIONS OF CENTRAL AND NORTHEASTERN SOUTH DAKOTA THIS AFTERNOON...GENERALLY FROM THE JAMES RIVER VALLEY WESTWARD. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ SDZ003-004-009-015-016-060000- /O.CON.KABR.WI.Y.0024.000000T0000Z-061206T0000Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG 227 PM CST TUE DEC 5 2006 /127 PM MST TUE DEC 5 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 40 MPH CAN BE EXPECTED ACROSS NORTH CENTRAL SOUTH DAKOTA THIS AFTERNOON. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ PARKIN
000 WWUS73 KABR 060006 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 606 PM CST TUE DEC 5 2006 ...WIND ADVISORY EXPIRES... .BREEZY NORTHWEST WINDS WILL REMAIN THROUGH THE NIGHT. SDZ003>006-009-010-015>018-033>037-045-048-051-060115- /O.EXP.KABR.WI.Y.0024.000000T0000Z-061206T0000Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG... FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE... MILLER...MURDO...PRESHO...FORT THOMPSON 606 PM CST TUE DEC 5 2006 /506 PM MST TUE DEC 5 2006/ ...WIND ADVISORY HAS EXPIRED... NORTHWEST WINDS HAVE DECREASED EARLY THIS EVENING. THUS...THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ MOHR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Dec 5, 5:50 AM CST, 5 hours 42 minutes earlier.
Area forecast discussion, Dec 5, 5:50 AM CST, 5 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 550 AM CST TUE DEC 5 2006 .AVIATION DISCUSSION...FOR 12Z TAFS. MSAS ANLYS CURRENTLY SHOWING PREFRONTAL SFC TROF LOCATED BETWEEN KABR AND KMBG...WITH SE SFC WINDS PRE TROF AND SW WINDS POST TROF. KABR 88D SHOWING A FEW ECHOS ADVANCING ACROSS SRN SECTIONS OF ND AND WESTERN CWA...BUT COND PRES DEFICITS INDICATE VERY DRY LOW LAYERS SO NOT CERTAIN OF ANYTHING REACHING THE GROUND. HAVE LEFT TAFS DRY. FIRST COLD FRONT PASSES THROUGH LATER THIS MORNING WITH WINDS INCREASING FROM NW AND MID AND HIGH CLOUDS PREVAILANT. SECONDARY STRONGER FRONT MOVES THROUGH TONIGHT. KEPT GUSTY WINDS IN TAFS OVERNIGHT DUE TO BOTH NAM AND GFS ADVERTISING +3MB/3 HRLY PRESSURE RISES /NAM/ AND +6/6HRLY PRESSURE RISES /GFS/ MOVING INTO REGION OVERNIGHT TONIGHT. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && HINTZ
Hazardous weather outlook, Dec 5, 5:24 AM CST, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 524 AM CST TUE DEC 5 2006 SDZ018>020-022-023-061130- SPINK-CLARK-CODINGTON-HAMLIN-DEUEL- 524 AM CST TUE DEC 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG AND GUSTY NORTHWEST WINDS ARE EXPECTED BEHIND A COLD FRONT DROPPING THROUGH THE AREA WEDNESDAY. THE WINDS COULD POSSIBLY EXCEED WIND ADVISORY CRITERIA...AND PICK UP TO 25 TO 35 MPH WITH HIGHER GUSTS AT TIMES WEDNESDAY AFTERNOON INTO THE EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MNZ039-046-SDZ006>008-011-021-061130- TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-GRANT- 524 AM CST TUE DEC 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NORTHWEST WINDS WILL PICK UP BEHIND A COLD FRONT DROPPING SOUTH THROUGH THE REGION THIS AFTERNOON AND EVENING. WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED ACROSS THE AREA. NORTHWEST WINDS OF 30 TO 35 WINDS MAY BE POSSIBLE OCCASIONALLY...BUT WILL BE FAIRLY ISOLATED ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG AND GUSTY NORTHWEST WINDS ARE EXPECTED BEHIND A COLD FRONT DROPPING THROUGH THE AREA WEDNESDAY. THE WINDS COULD POSSIBLY EXCEED WIND ADVISORY CRITERIA...AND PICK UP TO 25 TO 35 MPH WITH HIGHER GUSTS AT TIMES WEDNESDAY AFTERNOON INTO THE EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ033>037-045-048-051-061130- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- 524 AM CST TUE DEC 5 2006 /424 AM MST TUE DEC 5 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG AND GUSTY NORTHWEST WINDS ARE EXPECTED BEHIND A COLD FRONT DROPPING THROUGH THE AREA WEDNESDAY. THE WINDS COULD POSSIBLY EXCEED WIND ADVISORY CRITERIA...AND PICK UP TO 25 TO 35 MPH WITH HIGHER GUSTS AT TIMES WEDNESDAY AFTERNOON INTO THE EVENING. ALSO THERE IS A CHANCE FOR SOME LIGHT SNOW ACROSS CENTRAL SOUTH DAKOTA. WHEN COMBINED WITH THE STRONG WINDS...AREAS OF BLOWING SNOW WILL BE POSSIBLE IN THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ003>005-009-010-015>017-061130- CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- 524 AM CST TUE DEC 5 2006 /424 AM MST TUE DEC 5 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NORTHWEST WINDS WILL PICK UP BEHIND A COLD FRONT DROPPING SOUTH THROUGH THE REGION THIS AFTERNOON AND EVENING. WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED ACROSS THE AREA. NORTHWEST WINDS OF 30 TO 35 WINDS MAY BE POSSIBLE OCCASIONALLY...BUT WILL BE FAIRLY ISOLATED ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG AND GUSTY NORTHWEST WINDS ARE EXPECTED BEHIND A COLD FRONT DROPPING THROUGH THE AREA WEDNESDAY. THE WINDS COULD POSSIBLY EXCEED WIND ADVISORY CRITERIA...AND PICK UP TO 25 TO 35 MPH WITH HIGHER GUSTS AT TIMES WEDNESDAY AFTERNOON INTO THE EVENING. ALSO THERE IS A CHANCE FOR SOME LIGHT SNOW ACROSS CENTRAL SOUTH DAKOTA. WHEN COMBINED WITH THE STRONG WINDS...AREAS OF BLOWING SNOW WILL BE POSSIBLE IN THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
Nearby
Wind Advisories in South Dakota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.